Results 1 to 9 of 9
Like Tree1Likes
  • 1 Post By AS410
SSRI's: Cause of Eye Twitch, Dizziness, Fatigue?
  1. #1
    AS410 is offline New Member
    Join Date
    Aug 2006
    Location
    , , USA.
    Posts
    3

    Default SSRI's: Cause of Eye Twitch, Dizziness, Fatigue?

    My husband is suffering horribly and I've spent hours online trying to find answers since the doctors have been all but useless. My husband took Effexor for about 5 years. In January of this year they increased the dose. He had previously had a minor left eye twitch which no one could explain. When they began decreasing the Effexor in April, the eye twitch became unbearable, accompanied by an ache behind the eye, some double vision, a reduction of seeing color, a "fogginess" in the head, constant lightheadedness and high anxiety.

    They took him off of Effexor, tried Zoloft, switched back to Effexor for a few days when he could not longer get up and go to work in July, and now a month ago switched him to Cymbalta.

    They sent him to a neurologist who tested him for Myasthenia Gravis. The blood test was negative but I've since found out there are 2 other tests that were not done.

    NO ONE has linked this horrible eye condition to the SSRI's, but I am reading many, many neurological links to these drugs. Also, when he went off of everything for 2 weeks, there was no change in the eye. The doctors said all drugs were out of his system so it couldn't be the Effexor, but reading online people have had side effects last for MONTHS after.

    My husband is despondent, anxiety ridden, exhausted, feels detached at all times...light-headed, and the eye twitches constantly and effects his vision. His MRI showed no tumors, bloodwork appeared fine, eye exam proved no eye damage. This is ruining our lives.

    CAN ANYONE TELL ME IF THEY'VE HAD ANY SYMPTOMS LIKE THE ABOVE, ESPECIALLY RELATED TO EFFEXOR, ZOLOFT OR CYMBALTA??????

    Thank you,
    Andrea

  2. #2
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    I personally have not experienced this, but yes, it does happen. I have answered posts and emails from many others who have experienced similar problems from taking these drugs, either while taking them or after stopping them.



    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

  3. #3
    abey042000 is offline Member
    Join Date
    Oct 2005
    Location
    .
    Posts
    253

    Default

    AS~
    I hope i can help u out here. There is a topic here espec. for Effex.
    You may have to check to see if its on the next page, but it is here. I myself take Effexor 375mg daily and I know all the feelings you've explained with your husband. I have had all of those feelings, and symptoms when I stop taking it. Or if I go a few days without it. Try to find the Effexor topic and do alot of reading and see what you can come up with.

    Hope this helps!

  4. #4
    drrosenblum is offline New Member
    Join Date
    Sep 2006
    Location
    , , USA.
    Posts
    1

    Default

    Hi,

    Read Prozac Backlash by Glenmullen. It talks
    about the symptoms you describe in your husband,
    resulting from SSRI's.
    Also, look into "discontinuation syndrome",
    which occurs with Effexor withdrawal and is temporary.
    It may be dyskinesia, but maybe something else.

    Does your husband take or has he taken
    any major tranquilizers, neuroleptics, anti-psychotics?
    These cause the same symptoms.

    I am not an M.D., so you should get advice from one.

    Good luck.

    quote:Originally posted by AS410

    My husband is suffering horribly and I've spent hours online trying to find answers since the doctors have been all but useless. My husband took Effexor for about 5 years. In January of this year they increased the dose. He had previously had a minor left eye twitch which no one could explain. When they began decreasing the Effexor in April, the eye twitch became unbearable, accompanied by an ache behind the eye, some double vision, a reduction of seeing color, a "fogginess" in the head, constant lightheadedness and high anxiety.

    They took him off of Effexor, tried Zoloft, switched back to Effexor for a few days when he could not longer get up and go to work in July, and now a month ago switched him to Cymbalta.

    They sent him to a neurologist who tested him for Myasthenia Gravis. The blood test was negative but I've since found out there are 2 other tests that were not done.

    NO ONE has linked this horrible eye condition to the SSRI's, but I am reading many, many neurological links to these drugs. Also, when he went off of everything for 2 weeks, there was no change in the eye. The doctors said all drugs were out of his system so it couldn't be the Effexor, but reading online people have had side effects last for MONTHS after.

    My husband is despondent, anxiety ridden, exhausted, feels detached at all times...light-headed, and the eye twitches constantly and effects his vision. His MRI showed no tumors, bloodwork appeared fine, eye exam proved no eye damage. This is ruining our lives.

    CAN ANYONE TELL ME IF THEY'VE HAD ANY SYMPTOMS LIKE THE ABOVE, ESPECIALLY RELATED TO EFFEXOR, ZOLOFT OR CYMBALTA??????

    Thank you,
    Andrea

  5. #5
    Osagewoman is offline Junior Member
    Join Date
    Jul 2006
    Location
    , , USA.
    Posts
    39

    Default

    I have been on one anti-depressant or another for the last 15 years and was finally given Zoloft at least 10 years ago for the first time and am still on it (100-150 mg day). Within the last 6 months I had a severe bout of not just dizziness, but actual VERTIGO, which was unbearable and frightening! The attacts would come with no warning whatsoever, even while driving! There was a lot of fluid build-up in one ear, which my doc said was causing it, so the ear problem was treated along with the vertigo. It has finally cleared up, but I have had dizziness problems as well as the eye twitch problem for years anyway! I never connected these symptoms with the anti-depressants, but consider it to be a fair 'trade-off' in my situation. Your husband may just need another med or a different dose. Have you tried a smaller dosage?

  6. #6
    AS410 is offline New Member
    Join Date
    Aug 2006
    Location
    , , USA.
    Posts
    3

    Default

    Thank you for your comments. Here is an update:
    My husband has been tentatively diagnosed with Myasthenia Gravis.
    We think that caused the eye drooping.

    However, the twitching, dizziness and 'fogginess' hasn't eased up
    and he has been off Cymbalta for for 2 months now. These symptoms
    aren't known symptoms of MG. Basically, my husband feels like he's on drugs or coming off of them, even though he stopped 2 months ago.

    He has needed to start taking .25 mgs of Xanax up to twice a day, although he tries to let days go by without taking it. Because his anxiety is so bad, especially in the morning.

    The only SSRI we have NOT tried is Lexapro, so we were thinking about giving it a try, since he feels so horrible anyway.

    I often wonder if he had never started taking Effexor, if he'd be so ill right now. I am confused because Myasthenia is listed as an uncommon but known side effect of Effexor, but the doctor shook his head at that and no one will acknowledge it. So we'll never know if Effexor caused it. Everyone still tells us SSRIs can't do damage and he should try them again.

    I wonder what we're doing to ourselves in this world with these drugs, though I myself take 50 mgs Zoloft 14 days a month for PMS anxiety and it works very well for me, so I know everyone is different.

    A
    pamelaabby likes this.

  7. #7
    ntuc is offline Banned
    Join Date
    Feb 2008
    Posts
    58

    Default Abnormal Persistent Eye Twitches

    Abnormal Persistent Eye Twitches


    I get an abnormally rapid eyelid twitching which last for about a year before and it is actually diagnosed as one of the symptoms of Tardive Dyskinesia (neuroleptic medication-induced repetitive, involuntary, purposeless facial muscle movements) caused by prolonged intake of Risperdal. And I actually get it finally and totally cured through treatment administered onto the "He Gu" acupuncture point of my right hand.


    And this "He Gu' acupuncture point, based on the acupuncturist is actually related to the treatments of facial nerves especially the eyelids. Whilst the treatment itself is a self-administered alternative instrument-aided acupressure technique provided to me by the particular acupuncturist.
    Last edited by ddcmod; 06-24-2012 at 03:56 PM.

  8. #8
    fatherO is offline New Member
    Join Date
    May 2008
    Posts
    3

    Default

    I have been on Effexor for about a year at a high dosage..450 mg/day and I feel exactrly like your husband does/did. I have never been so anxious, which makes me depressed, have severe memory problems, dizziness, sweating...

  9. #9
    pamelaabby is offline New Member
    Join Date
    Jun 2012
    Posts
    1

    Default Effexor

    Wow, I have been going through this very same thing. I have been on Effexor for about 4 years now, and I have decreased my dose from 187.5 ml/d to 75ml/d, very slowly over 6 month period. About a month ago I started getting an eye twitch and then in the last 2 weeks I have been having seizures. I have a constant headache and at times my vision is so bad I am scared to drive. I really want to get off this drug as it has many serious drug interactions and one almost killed me a couple months ago.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22